Frightened

Hi All

Hope your all pain free. Not been on for a while but has anyone experienced night terrors. It's been happening quite often now, got to say I'm at my worst in bed my whole body hurts purely and simple overdoing things during the day. Just when I'm dozing off to sleep I get this feeling of pure dread, I can't explain the feeling it's like I'm overwhelmed that something awful is about to happen. It's now two o clock in the morning I'm still wide awake even though I'm shattered but omg this feeling has got me all on edge to the point I dare not close my eyes. I'm at my GPs on Monday do you think it's wise to mention it or will he think I'm cracking up

12 Replies

oldestnewest
  • Hi it's a horrible feeling isn't it? What meds are you on as some of them are known to give what they describe as 'low mood'. It's gone 5 a.m. And I have just come down stairs after struggling since midnight to get some sleep..I'm on Sulphasalazine and Hydrochloquine thankfully I haven't had that gut wrenching feeling of dread for awhile thankfully...when I mentioned it to my Dr she suggested Amytryptoline but I declined it as couldn't bear to add any more drugs into my system..but that's me, but it was good just to have it recorded on my notes..Hope you have managed to get some sleep..I comfort myself that it would be daylight right now if was summer!

  • Hi Kate

    I'm on methotrexate 20mg finally dozed off at 3.45 which is not good. Definitely going to mention it to the doctor on Monday. Thx for the reply x

  • Hi kazwilks well I'm like a walking zombie right now, so hubby just went and got me some Nytol tablets to see if that helps, fingers crossed xx

  • OOh, sorry to hear that, doesn't sound good. Definitely you need to mention it to GP.

    Maybe you could try some natural sleep remedies and or something to relax your brain, nerves, muscles etc. or see a sleep therapist. Fortunately whilst have had sleep dis-order and waking regularly I haven't had your symptoms. I have found that since I have been taking Comvita Olive leaf extract extra strength cardiovascular support it seemed to fix my sleep disorders after a period of time. Still take magnesium supplement but still get unhappy legs at night sometimes. To be honest I think we are all so different and affected by the meds in all sorts of ways that even though the so called Rheumatologists etc. deny our symptoms are drug related just because it's not common, yet my response to that is ........"Well has every person in the world tried this medication to see if they have an allergic reaction"..... (I think it, but I don't say it, lol).

    I hope you feel better soon, best of luck, smiley-face!

  • Oh bless you, I do hope you managed to get some sleep in the end. I haven't had those symptoms since the early days of my diagnosis five years ago but they are frightening.

    Please do mention it to your GP, it's a real symptom for you so they have to take it seriously. I was offered Amitryptiline but I was new on medication and didn't want anything else to deal with. Just having told my GP seemed to help!

    Sending you love and best wishes for a peaceful weekend, please try not to overdo it. Be nice to yourself!

    Ally x

  • Thx for the reply ally. Definitely going to mention it to the DR on Monday. Finally managed to doze off at 3.45 which is not good I don't nap during the day either so I'm shattered. Hopefully he will give me something to calm these anxious feelings x

  • Before all this started I had, still have 5 slipped disks...The Dr gave me Amyitriptyline just 20mg and it really helps with sleep and because you only need a low dose it doesn't have any nasty side affects. I'm still on it and I can alter the dose depending on pain etc...it might just tide you over this difficult period...and having had night time terrors and anxiety I can now take it and know I'll relax and gradually fall off into a restful sleep....everyone is different but it might be worth trying 😁 hope everyone is pain free love Alison xx

  • Thx for the advice pinny. I am definitely going to mention it to the DR on Monday

  • Sorry to hear your suffering.

    If your pn any new meds or pain killers do check for side effects, especially in conjunction with cocktail of other meds.

    Tramadol is known to cause disturbed sleep.

    Hoping for better days for you!

  • that must be horrible and yes i would mention it to gp and he certainly wont think u cracking up write a follow up post monday as be interested to see what he suggests u cant carry on like that u will make yourself ill good luck at docs xx

  • It sounds more like anxiety rather than a night terror. My husband has night terrors and he said it is like being trapped in a nightmare that you can't wake up from. He often flails about when he has them and has accidently hit me, once he even jumped on me trying to get away from a snake. Either way you should definitely mention it to your GP on Monday. They should be able to give you medication to help with the anxiety and/or to help you sleep. I used to take an anti depressant callec mirtazapine which also helped me sleep. Or alternatively they can refer you for non medical help. My husband did some online cognitive behavioural therapy through health in mind to help with his anxiety and panic attacks. It really helped him with some strategies. I hope this helps.

  • Hi I have exactly this. I am just about to go off when I get an overwhelming sense of dread that can last a while. When I first saw my consultant one of the questions she asked was how was I sleeping. Not from a pain pint of view but was I finding I was just not sleeping. I said yes I have been beating myself up about it. She said don't, we know it is a symptom of the disease. For some reason yet to be fully understood RD can effect your ability to sleep and can give you these sort of dread feelings.

You may also like...